Show simple item record

dc.contributor.authorRahman, A
dc.contributor.authorWong, S
dc.date.accessioned2019-11-12T04:29:21Z
dc.date.available2019-11-12T04:29:21Z
dc.date.issued2019
dc.identifier.issn2514-2119
dc.identifier.doi10.1093/ehjcr/ytz119
dc.identifier.urihttp://hdl.handle.net/10072/389079
dc.description.abstractBackground: Stent thrombosis is a serious and potentially life-threatening complication of percutaneous coronary intervention. It often presents dramatically, typically resulting in ST-elevation myocardial infarction which is associated with a high mortality rate. Premature discontinuation of antiplatelet therapy in the initial 30 days after stenting is arguably the most important predictor of stent thrombosis. In some cases, discontinuation of therapy is unintentional, such as in patients with short-bowel length or malabsorption syndromes. Case summary: A 70-year-old man presented to our hospital with stent thrombosis due to non-absorption of antiplatelet agents, 3 days after an elective percutaneous intervention to the right coronary artery. The patient, who had had a laparoscopic high anterior resection due to previous colorectal cancer, had noticed tablets passing whole into his colostomy bag. Repeat balloon angioplasty and stenting were performed and the patient received further antiplatelet therapy in a crushed form. Discussion: Drug absorption in the gastrointestinal tract is altered when a significant length of the gut has been resected. Reduced intestinal luminal transit time and insufficient contact time with intestinal mucosa leads to reduced bioavailability of drugs and increased risk of stent thrombosis. The aetiology of stent thrombosis can be investigated with intravascular imaging techniques and platelet function testing. Management includes using different drug formulations and doses and monitoring the outcomes of therapy. In some cases, it may also be appropriate to involve a gastroenterology team, preferably in the multidisciplinary environment of an intestinal rehabilitation centre.
dc.languageEnglish
dc.language.isoeng
dc.publisherOxford University Press
dc.publisher.placeUnited Kingdom
dc.relation.ispartofpagefrom1
dc.relation.ispartofpageto4
dc.relation.ispartofissue3
dc.relation.ispartofjournalEuropean Heart Journal - Case Reports
dc.relation.ispartofvolume3
dc.subject.fieldofresearchClinical Sciences
dc.subject.fieldofresearchcode1103
dc.subject.keywordsAntiplatelet therapy
dc.subject.keywordsCase report
dc.subject.keywordsDrug malabsorption
dc.subject.keywordsStent failure
dc.subject.keywordsStent thrombosis
dc.titleAn unusual case of stent thrombosis: A case report
dc.typeJournal article
dc.type.descriptionC2 - Articles (Other)
dcterms.bibliographicCitationRahman, A; Wong, S, An unusual case of stent thrombosis: A case report, European Heart Journal - Case Reports, 2019, 3 (3), pp. 1-4
dcterms.dateAccepted2019-06-23
dcterms.licensehttp://creativecommons.org/licenses/by-nc-nd/4.0/
dc.date.updated2019-11-08T05:01:03Z
dc.description.versionVersion of Record (VoR)
gro.rights.copyright© The Author(s) 2019. Published by Oxford University Press on behalf of the European Society of Cardiology. This is an Open Access article distributed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/4.0/), which permits non-commercial re-use, distribution, and reproduction in any medium, provided the original work is properly cited.
gro.hasfulltextFull Text
gro.griffith.authorRahman, Atifur


Files in this item

This item appears in the following Collection(s)

  • Journal articles
    Contains articles published by Griffith authors in scholarly journals.

Show simple item record